New Jersey, 2005

Strong Wind in New Jersey, November 29, 2005

November 29, 2005 · NWS PHI · 1 event in 1 county or zone

Gusty southerly winds of 40 to 45 mph helped snap one utility pole in half near the intersection of Tuckerton and Old MIlls Roads in Shamong Township. The downed pole started a chain reaction which took down nine other poles in a row.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Gusty southerly winds of 40 to 45 mph helped snap one utility pole in half near the intersection of Tuckerton and Old MIlls Roads in Shamong Township. The downed pole started a chain reaction which took down nine other poles in a row. Both roads were blocked for 24 hours by the debris from the downed poles and wires. Several developments within the township were without power for up to 20 hours. No vehicles or homes were damaged by the downed poles. The peak wind gust at McGuire Air Force Base was 43 mph and at the South Jersey Regional Airport in Lumberton Township was 33 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 29, 11:05 AM EST, 55 minutes earlier.

Area forecast discussion, Nov 29, 11:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EST TUE NOV 29 2005

.UPDATE...
FORWARD MOTION OF THE PRECIP SHIELD CREEPING TOWARDS WESTERN ZONES
ATTM. NOTICEABLY GUSTY SE BREEZE HAS BROUGHT MILD AIR (EXCEPT ALONG
THE SHORE) WITH TEMPS ALREADY ABOVE PREVIOUS MAXS IN SOME AREAS (FOR
EXAMPLE 72 AT KGED). TRIED TO WORD ZFP PRODUCT WITH TIMING FOR
PRECIP USING MID OR LATE AFTERNOON IN MOST AREAS. THE EASTERN ZONES
MAY ESCAPE PRECIP ENTIRELY THIS AFTERNOON...BUT NOT COMFORTABLE
ENOUGH IN LOWERING POPS MUCH THERE ATTM. MAX TEMPS RAISED 3 TO 5
DEGREES IN MANY AREAS. ZFP/AFM/PFM ALREADY SENT. ENJOY

.OVERVIEW...
THE GFS INIT BETTER WITH RESPECT TO BOTH THE H5 CLOSED LOW IN THE
UPR MS VLY AND H8 TEMPS. MDL INIT WITH RESPECT TO INSTAB LOOKS
REASONABLE BASED ON THE 00Z UA SOUNDINGS. THE GFS IS FASTEST WITH
THE CFP. WE DO NOT WANT TO GO AS FAST AS IT HAS THE CFP AS THE
HIGHLY AMPLIFIED FLOW SHLD SLOW IT DOWN A BIT.

PCPN PRECEDING THE CFP WILL BE ON THE HVY SIDE LATER TDY INTO TNGT.
STP AMTS ARE EXPECTED TO RANGE BTWN 1 AND 2 INCHES WITH THE HVYST
PCPN EXPECTED TO FALL OVER OUR LEAST VULNERABLE CTYS UP N. 60 KT LLJ
RAISES THE PTNL ONCE AGN FOR THE PSBLTY OF SOME OF THE STGR WINDS
MIXING DOWN AS THE CFP NEARS WITH ANY TSRA. AFT THAT IN PIECES
COLDER AIR WILL FILTER IN ESP BEHIND A STG SHRT WV ON THU. THIS SHRT
WV WILL HELP PRODUCE CYCLOGEN E OF OUR CWA THU NGT AND HELP TUG THE
HUDSON BAY PV INTO QUEBEC PROVINCE WHERE IT WILL LINGER FOR A WHL.
THERE WILL BE ONE OR TWO SHOTS AT PCPN AS THIS VORTEX RMNS NEARLY
STATIONARY AS RDGG FORMS S OF GREENLAND. THE POSN OF THIS VORTEX
WILL BLOCK SFC SYSTEMS FROM PASSING TO OUR NW AND WILL HELP LOCK IN
COLDER AIR IN THE NERN US, THIS MIGHT LEAD TO A WINTRY/MIXED PTYP
EVENT OVER THE WEEKEND AND THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM AND HYDROLOGY (TODAY THROUGH WEDNESDAY NIGHT)...
FCST MDLS HAVE TONED DOWN QPF SLGTLY (ESP IN THE MORE FLOOD PRONE
AREAS ARND PHL). IN ADTN THE THREAT OF THUNDER (AND WITH IT MORE
HVYR RAIN) HAS DIMINISHED A TAD ALSO. 6 HR FFG WHERE HPC HAS THE
HVYST PCPN (FAR N) ID ABT 3 IN 6 HRS AND THE 6 HR HEADWATER
GUIDANCE ON SOME OF THE CREEKS EXCEEDS THOSE VALUES. FOR NOW THIS
POINTS TWD REPLACING THE ESF WITH AN SPS. IF THE THREAT FOR THUNDER
INCREASES (AS WOULD OUR VULNERABILITY TO FLOODING) WITH THE NEXT
SOUNDING RUN...IT STILL MIGHT BECOME NECESSARY TO ISSUE A FLOOD
WATCH LATER TDY. THE HVYST RAIN IS EXPECTED TO FALL MAINLY BTWN 6 PM
AND 3 AM TNGT. PRIOR TO THAT THE FCST MDLS ARE SHOWING JUST SOME
WEAK ISENTROPIC LIFT AT K305 LVL THRUT MOST OF THE DAY. THERE ISN/T
THAT MUCH PCPN UPSTREAM AND WOULD SUSPECT THERE WILL NOT BE MUCH
PCPN ARND THIS MRNG.  THE NAM ACTUALLY SHOWS THE GREATEST S/B INSTAB
AND COUPLED WITH PCPN HEADING OUR WAY FROM THE W...WE WILL INCR POPS
IN THE AFTN (MAINLY LATE WE BELIEVE). WINDS BACKING TO THE SE OFF
THE CHILLIER ATLANTIC MIGHT LIMIT OUR CHCS TO REACH RECORD HIGHS TDY
WHICH ONCE AGN ARE NOT THAT FAR AWAY:

ACY 71 IN 1998
PHL 71 IN 1998
ILG 70 IN 1998
ABE 70 IN 1998
TTN 68 IN 1960
GED 75 IN 1990
RDG 70 IN 1998
MPO 67 IN 1990

GIVEN HOW HIGH TEMPS ARE ALRDY...WE WILL BE BUMPING MAX TEMPS UP ABV
GUIDANCE AWAY FROM THE COAST. THE GRAD LOOKS LIKE IT WAS ENUF TO
GENERATE ST INSTEAD OF FOG IN SPITE OF DEWPTS ABV THE WATER TEMPS.

THERE IS MODEL CONSENSUS ABT THE HVYST PCPN OCRG ACRS THE NRN PART
OF OUR CWA NEAREST THE SHRT WV AND FCSTD ENTR RGN OF H2.5 JET. THE
NAM QPF IS LWR THAN THE GFS...BUT THE GFS HAS SUPPORT FROM THE CAN
GEM AND GGEM. WE EXPECT STP TO REACH ARND 2 FAR N WITH AMTS CLOSER
TO 1 IN THE SERN PART OF OUR CWA. THE FLAVOR FOR THIS AUTUMN HAS
BEEN FOR LIMITED SVR WX ACTIVITY WITH THESE CFPS. IRONICALLY ONCE
AGN (AND NOT USUALLY THE CASE IN NOV) THE SE FLOW FROM THE CHILLIER
THAN THIS HUMID AIR MASS FOR NOV WILL STABILIZE THE LOWEST LVLS.
NEITHER THE NAM OR GFS GENERATE AS MUCH AS 100J OF S/B CAPE. THE GFS
INFERS THERE MIGHT BE SOME ELEVATED CONVECTION AS ITS SI(S) DROP TO
AROUND ZERO. LCL STUDIES OF SVR OR PTNLY SVR WINDS IN THE AUTUMN
HAVE HAD THEM TIED TO SFC BASED LI(S) DROPPING BLO ZERO. FOR NOW THE
MDLS STOP JUST SHORT OF THIS. WE WILL CONT TO MONITOR THIS AS THE
INCREASED INSTAB NOT ONLY WOULD INCREASE THE SVR PTNL...BUT ALSO THE
FLOODING PTNL. PCPN SHLD END IN MOST ZONES (EXCEPT NE) BY MRNG.
BECAUSE WE BLV THE GFS IS TOO FAST WE WILL COMP BTWN IT AND THE
NAM/S FOR MOS MIN TEMPS (AND ALSO REASON FOR KEEPING SOME PCPN EARLY
WED NE ZONES).

WITH THE CDFNT OFSHR AND A REL WEAK GRAD...WED SHLD PBLY BE THE BEST
OF THE RMNG DAYS THIS WEEK. A SHRT WV IS FCSTD TO PASS ACRS OUR NWRN
ZNS...THE ONLY PLACE WHERE CONVECTIVE TEMPS ARE EXPECTED TO BE
REACHED. GFS MAX TEMPS LOOK A BIT TOO LOW GIVEN A MDT NW DOWNSLOPING
FLOW AND ITS FCSTD H8 TEMPS. WKNG HI PRES SHLD STILL AFFORD DECENT
RDTNL CONDS WED NGT. SC MAY GET TRAPPED BLO INVERSION UP N AND WILL
BE A BIT MORE CONSERVATIVE (COMPROMISING) WITH THE MINS THERE...BUT
GO WITH THE COLDER GUIDANCE DATASETS ELSW.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
THE 00Z MDL RUNS (ESP IN THE DAY 5 TO 7 RANGE) ARE CONTINUING THE
TREND THAT HAS PERSISTED THIS FALL IN BEING FAIRLY VOLATILE WITH
LESS RUN TO RUN CONTINUITY THAN USUAL. THE RAPID FLOW ACRS THE
PACIFIC HAS A HAND IN IT AND DOWNSTREAM OVR THE CONUS WE SEE VARIED
MDL SOLNS AS AKASPER HAS SAID HOW TO DIVIDE THE ENERGY PIE. THE 00Z
OP GFS SUPPRESSES THE FIRST PCPN SHOT ON THE WEEKEND AND DVLPS AN E
CST STORM FOR MON. THIS IS ALMOST THE SAME POSN THE CAN GGEM HAD IT
WITH LAST NGT/S 00Z RUN. SORRY NOOCH BUT ALL OF THE OTHER MED RNG
MDLS (INCLUDING THE CAN GGEM) GIVE MORE WEIGHT TO THE FIRST AND
REALLY DO NOT HAVE MUCH WITH THE SECOND SYS (FOR NOW). THE FIRST HAS
THE PTNL TO GIVE OUR CWA A MIXED PCPN EVENT WITH THE USUAL SUSPECTS
N AND W OF PHL HAVING THE BEST SHOT AT SOME SNOW IF THE NRNMST TRACK
SOLNS COME TO FRUITION. DON/T SEE HOW THE SFC LOW CAN GET MUCH FTHR
N AS LONG AS THAT VORTEX STAYS IN ERN CANADA. PRIOR TO THIS AS THE
STG NEG SHRT WV MOVES THRU THU NGT...IT MIGHT GENERATE SOME FLURRIES
OR SHRA/SHSN (ESP N AND W  OF PHL AGAIN). WILL LET THE DAY SHIFT AND
HPC TAKE A LOOK AT 06Z MDL RUNS AND ENSEMBLE RUNS BEFORE MAKING
DRASTIC CHGS TO THE EXTDD FOR THE WEEKEND AND BEYOND.

&&

.AVIATION...
THE LOW CIGS AND VSBYS THAT WERE BEING ADVERTISED YESTERDAY FOR
TONIGHT HAVE NEVER MATERIALIZED. THE SE FLOW HAS ACTUALLY BROUGHT
SOMEWHAT DRIER AIR IN TO OUR SOUTHERN AND EASTERN SECTIONS.
PLENTY OF AC EARLY THIS MORNING. HAVE TO GO INTO THE POCONOS TO
GET LOWER CLOUDS. A FEW SHOWERS MOVED NORTH ACROSS THE LEHIGH VALLEY
AROUND MIDNIGHT. OTHERWISE IT HAS BEEN A QUIET DRY NIGHT. THE COMING
NIGHT WILL PROVE TO BE QUITE DIFFERENT AS SHOWERS WITH THE FRONTAL
ZONE MOVE IN. SC CIGS WILL PRDOMINATE FROM LATE MORNING ON. HEAVIER
SHOWERS AND POSSIBLE THUNDERSTORMS WILL MOVE IN LATE TODAY INTO
TONIGHT AND WILL LOWER CIGS AND VSBYS TO MVFR AND LOCALLY IFR/LIFR.

LOW LEVEL WIND SHEER IS OCCURRING THIS MORNING AND WILL CONTINUE
UNTIL THE SURFACE WINDS PICK UP AROUND 13 OR 14Z.

&&

.MARINE...
SE WINDS 10 TO 20 KT WILL BE SLOWLY INCREASING TODAY AS THE TIGHTER
PRESSURE GRADIENT TO OUR WEST MOVES EAST. SCA ALREADY UP ON THE
OCEAN AND WILL BE RAISED ON THE BAY THIS AFTERNOON. THEY WILL BE
LOWERED ON THE BAY LATE WEDNESDAY AFTER THE GUSTY NW WINDS BEHIND
THE FRONT DIE DOWN. ON THE OCEAN SCA WILL REMAIN IN EFFECT
THROUGH FRIDAY NIGHT. SEAS WILL REMAIN ABOVE SCA CRITERIA EVEN
AFTER THE WINDS DROP OFF LATE WEDNESDAY NIGHT. A REINFORCING
SHOT OF COLD AIR WILL CROSS THE AREA THURSDAY NIGHT AND KEEP
WINDS W TO NW THROUGH SATURDAY.

&&

.CLIMATOLOGY...
THEY (OK ONE OR TWO PEOPLE) HAVE BEEN CLAMORING FOR THE ANALUGS ARE
US WINTER ANALOGS NOW THAT NOVEMBER IS SORT OF IN THE BOOKS. BOTH
OCTOBER AND NOVEMBER WILL BE WARMER THAN NORMAL (IN THE WARMEST
THIRD OF EACH PRESPECTIVE MONTHS). HISTORICALLY SPEAKING THEIR HAVE
BEEN 16 INSTANCES OF THIS OCCURRING IN THE 133 YEARS OF RECORD IN
PHL AND A DOZEN OF THE ENSUING WINTERS HAVE BEEN WARMER THAN THE
LONG TERM MEDIAN OF 34.5 DEGREES. ONE OF OUR OFFICE METS IS ALSO A
STATISTICIAN EXTRAORDINAIRE AND TOLD US THIS COORELATION DOES PASS A
BINOMIAL TEST. NINE OF THESE COUPLETS HAVE OCCURRED IN ENSO NEUTRAL
WINTERS WHICH IS THE CURRENT AND EXPECTED ENSO STATE FOR THE
UPCOMING WINTER. THE FOLLOWING ARE THE NINE ENSO WINTERS THAT
FOLLOWED BOTH AN UNSEASONABLY WARM OCTOBER AND NOVEMBER. WE HAVE
STAR(ED) (*) THE AUTUMNS IN WHICH THE PDO (PACIFIC DECADAL
OSCILLATION) WAS ALSO NEGATIVE IN OCTOBER AND NOVEMBER. THIS INDEX
NORMALLY FAVORS A MILDER WINTER IN THE EAST IF IT REMAINS
NEGATIVE. NO METEOROLOGICAL AGENCY THAT WE ARE AWARE OF ISSUES A PDO
FORECAST. THE UKMET DOES ISSUE A NAO OUTLOOK WHICH IN AN ENSO
NEUTRAL WINTER WILL HAVE A BIG SAY ON THE UPCOMING WINTER
TEMPERATURES.

THIS IS FOR PHILADLEPHIA.

            ENSUING    ENSUING   ENSUING  WINTER   SEASONAL SNOW
            DEC        JAN       FEB      MEAN

1900-1      36.6       33.1      27.2     32.3          10.6
1912-3      40.3       42.2      34.4     39.0           9.5
1927-8*     38.9       35.6      35.1     36.5          15.5
1928-9      40.8       34.2      35.2     36.7          11.9
1931-2      44.2       46.2      39.6     43.3           7.7
1946-7*     38.0       38.3      28.4     34.9          23.7
1985-6      33.3       32.8      32.1     32.7          16.4
1990-1*     42.1       35.2      40.0     39.1          14.6
2001-2*     43.7       39.2      41.1     41.1           4.0

AVG OF ALL
ANALOGS     39.8       37.4      34.8     37.3          12.7

CURRENT
1971-2000   37.4       32.3      34.8     34.8          19.3
NMLS

BUT...........................(AND THERE ALWAYS IS A BUT) MOST
OF THOSE ANALOG OCTOBERS/NOVEMBERS WERE QUITE DRY. OCTOBER WAS
THE WETTEST OCTOBER ON RECORD FOR MANY PLACES. THE LAST COUPLE OF
WINTERS THE EVENTUAL OUTCOME HAS COME CLOSER BY MATCHING
BOTH OCTOBER AND NOVEMBER TEMPERATURE AND PRECIPITATION THAN JUST
PURE TEMPERATURES. THIS IS THE SHORT LIST BELOW WHICH INCLUDED
ONLY THOSE THAT HAD A NEGATIVE PDO INDEX AND HAD A SIMILAR
PRECIPITATION/TEMPERATURE PATTERN FOR OCTOBER AND NOVEMBER. ENSO
STATE WAS NOT A DECIDING FACTOR.

            ENSUING  ENSUING   ENSUING  WINTER  SEASONAL SNOW
            DEC      JAN       FEB      MEAN

1927-28*    38.9     35.6      35.1     36.5        15.5
1922-23#    36.1     34.4      30.0     33.5        19.5
1970-71    35.8     27.8      36.1     33.2        18.3

AVG OF      36.9     32.6      33.7     34.4        17.8
ANALOGS

CURRENT     37.4     32.3      34.8     34.8        19.3
1971-2000
NMLS

* WAS AN ENSO NEUTRAL WINTER
# WAS BARELY A WEAK LA NINA WINTER
 WAS A MODERATE LA NINA WINTER

FOR MORE CLIMATOLOGICAL INSIGHTS USING CPC/S FIGURES HERE IS
THE BREAKDOWN OF AVERAGE SEASONAL SNOWFALL SINCE THE 1949-50 WINTER
BASED ON ENSO STATE. THAT 55 YEAR AVERAGE FOR PHILADELPHIA WAS 21.6
INCHES.

STRONG LA NINA.........14.2 INCHES
MODERATE LA NINA.......18.7 INCHES
WEAK LA NINA...........22.7 INCHES
LA NADA................21.7 INCHES (OUR EXPECTED STATE)
WEAK EL NINO...........28.1 INCHES
MODERATE EL NINO.......27.7 INCHES
STRONG EL NINO.........10.4 INCHES

REMEMBER PAST PERFORMANCES ARE NO INDICATION OF FUTURE TRENDS AND IF
WE WERE THAT GOOD AT THIS WOULD WE HAVE BEEN WORKING THE EVENING
SHIFT ON THANKSGIVING THE LAST TWO YEARS?  THE CURRENT CPC OUTLOOK
FOR THE WINTER FOR PHILADELPHIA IS FOR EQUAL CHANCES FOR EITHER
A WARMER/WETTER OR COLDER/DRIER THAN NORMAL WINTER WITH RESPECT
TO BOTH TEMPERATURES AND PRECIPITATION. WE DO WANT TO THANK
(IN NO SPECIFIC ORDER) DS, R22, DT, L(GA), VA & WJ FOR PROVIDING US
WITH LINKS TO ENSO/PDO DATA BACK TO THE 19TH CENTURY IN SOME
INSTANCES AND FOR SOME VALUABLE INSIGHTS ESPECIALLY WITH RESPECT TO
THE PDO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 5 AM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-431 FROM 1 PM TUESDAY TO 5 PM
     WEDNESDAY.
&&

UPDATE...OHARA
OVERVIEW/SHORT/LONG TERM/HYDROLOGY...TFG
AVIATION/MARINE...RPW
CLIMATOLOGY...GIGI ET AL
Hazardous weather outlook, Nov 29, 4:40 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EST TUE NOV 29 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-301100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
440 AM EST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATER
TODAY INTO TONIGHT. THERE WILL BE SOME POOR DRAINAGE FLOODING, BUT
MOST STREAMS AT THE MOMENT ARE EXPECTED TO REMAIN WITHIN THEIR BANKS.
THUNDERSTORMS MIGHT CAUSE SOME STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED. IF POSSIBLE PLEASE REPORT
STORM TOTALS EXCEEDING TWO INCHES.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southeastern Burlington

When
November 29, 12:00 PM EST to 1:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$75,000
Reported by
UTILITY COMPANY
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480441.